MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found the main coil prematurely detached inside the microcatheter.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the target coil was found inside the microcatheter and it was stuck at the tip of the microcatheter.There was second coil found inside the catheter and the main coil was found to be detached/separated.The main coil was found to be stretched and kinked/bent.The coil delivery wire was not retuned for analysis.Functional testing not needed as the reported issue was confirmed during the visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, 5 coils were previously deployed using the returned sl-10 microcatheter, and there was no allegation against the microcatheter.The subject coil was found to be stuck at the tip of the microcatheter during analysis.The main coil was noted to be stretched, kinked and was detached/separated.There was a second coil also found inside the microcatheter.Based on the information provided, it is most likely that the second coil was one of the five coils previously deployed during the case.It is possible that this coil did not completely detach during the procedure and got stuck at the distal tip of the microcatheter when the delivery wire was withdrawn.As a result, this led to the reported jamming when the subject coil was advanced through the sl-10.Caused by other will be assigned to the as reported (ar) / as analyzed (aa) 'coil jammed' and as analyzed 'device interaction with another device' since the investigation indicates another product caused the issue.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil stretched', 'main coil kinked/bent' and 'main coil prematurely detached/separated during use' as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14317882
Report Number3008881809-2022-00208
Device Sequence Number4661086
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22801895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown